Aa
Aa
A
A
A
Close
8944740 tn?1400753841

Does anyone know how to wean off Phenergan??

I've been on 25mg of Phenergan at night for approx 2 months and over the last week I have started waking up early with massive palpitations and tremors.  I am also on 90mg of methadone for pain and I'm fairly certain the Phenergan is messing with that as well. Just to top it off I have an anxiety/depression condition.  This is a horrible and scary way to start the day.

I have to take 40mg of Propananol to calm myself in the morning.  This is just the beginning from what I've read on this site.

Does ANYONE know the method of weaning off this poison?  I am going to start by reducing to 10mg tonight and be prepared for a bad morning.  I will see the doctor tomorrow but does anyone have any idea how long to stay on that dose before reducing further?  I'm actually not sure whether to reduce - wait till stable - reduce again - repeat or just stop and brace myself for a bad couple of weeks (I think).

Maybe there are other ways to ease the symptoms....

Thanks, Peace
8 Responses
Avatar universal

Hello Alabasster,

Just finished reading your comments. Personally I wouldn't do anything myself until you see your doctor. I would wait for your doctor to advise you how to stop this drug safely. Most drugs you cannot just stop cold turkey because of side effects. I would let your doctor tell you how to get  off of the Phenergan safely.
According to a resource health book I have on drugs and supplements
called " The Canadian Guide to Drugs and Supplements" published by Reader's Digest., here are the possible side effects of PHENERGAN
Common Symptoms/effect
Drowsiness/lethargy
Dry mouth
Blurred vision
Urinary retention
Rare Symptoms/effects
Palpitations  *
Light-sensitive rash*
*  If rare symptoms like palpitations or rash occur, discuss with physician
in all cases

Based on what I'm reading because you have taken Phenergan for approx 2 months I would definitely ask your doctor how to wean yourself off of Phenergan safely.  I wish you well.  Eve
612551 tn?1450022175
I was relieved to find reading that toward the end you said you have a doctor tomorrow.

The challenge is for you to do an accurate report on what is troubling you and try not to suggest the diagnosis or corrective action.  Of course if you have changed on your own the does, please confess this to your doctor.

Good luck,
8944740 tn?1400753841
Thank you Eve for your prompt, informative and respectful response.  You will be pleased to know I did a reduction of 50% down to 10mg only.
I woke up even earlier than I have been but the symptoms were milder and I had quite a good day.  You may not be pleased to hear that I didn't make it to the Dr as I received an invite from my sister to shop for my nephews and I went.  I felt good and really positive so I thought 'why not?'.
Tonight though I will take it down to 5mg with the same cautious attitude.  If I have worrying symptoms I will take another 5mg and stay on the dose of 10mg for a few days until I see the Dr. As usual I will be prepared to raise my dose slightly if necessary.
I feel I should explain that I beat a 7 year severe Valium dependence late last year and I know when the situation is dangerous.
Thanks again for your support, you have really highlighted the quality of this community for me.
8944740 tn?1400753841
Thanks Jerry for your reply, please see my response to Evewisewoman.

To anyone else who finds themselves on this page because of Phenergan dependence I hope my experience is a help.  I will try and report on my progress but advise using your doctor before making any changes and to be very open with them.  I will be seeing my doctor just to be safe.

I have made my decisions based on previous experience with Valium dependence and cautious steps backed up by contingency plans.  If you change your dose KNOW WHAT TO DO IF IT GOES WRONG.  You may get confused.  This can happen even if following doctors' advice, trust me. If I can beat the big 'V', I can beat this......in time.
Avatar universal

Hi Alabasster,

You are very welcome. I'm glad to hear that you are already feeling
better and that the symptoms were milder. I'm glad you found my
comments helpful. I wish you well.  Eve
Avatar universal
Did you manage to get Phenergan behind you?
Avatar universal
Did you succees in getting Phenergan behind you ... Gregers.
Avatar universal
ive been on promethazine for a year and dont fel good how do i get off it pleeeeeease
Have an Answer?

You are reading content posted in the Allergy Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Find out if your city is a top "allergy capital."
Find out which foods you should watch out for.
If you’re one of the 35 million Americans who suffer from hay fever, read on for what plants are to blame, where to find them and how to get relief.
Allergist Dr. Lily Pien answers Medhelp users' most pressing allergy-related questions
When you start sniffling and sneezing, you know spring has sprung. Check out these four natural remedies to nix spring allergies.